Hail, Cherokee
- When
- April 26, 3:55 PM CST
- Where
- Cherokee County, 3.13 mi NE of Maydelle
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.830, -95.260
Hail fell just south of Jacksonville, Texas on FM 2138.
evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 1:56 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TORNADO 2 N JENA 31.72N 92.13W
04/26/2011 LA SALLE LA EMERGENCY MNGR
DAMAGE REPORTS FROM EMERGENCY MANAGER OF TREES AND
POWERLINES DOWN IN SUMMERVILLE APPEARS TO BE TORNADO
DAMAGE.
&&
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL BLUFF CITY 33.72N 93.13W
04/26/2011 E1.75 INCH NEVADA AR EMERGENCY MNGR
GOLF BALL SIZE HAIL IN BLUFF CITY.
&&
15The Shreveport radar (KSHV), 150 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
10 tornado, 5 hail, 3 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.
Hail fell just south of Jacksonville, Texas on FM 2138.
Trees were downed along Hwy. 69 near the Cuney community.
Multiple trees were snapped along a near 7 mile track in the Northwest sections of Smith County. A tornado moved into Smith County from Van Zandt County 1 mile south of Interstate 20. The tornado continued northeast crossing Interstate 20 about 2 miles east of the Van Zandt/Smith County line, then continued northeast ending 4 miles northwest of Lindale on FM 16. Winds are estimated at 75-85 mph.
A funnel cloud was observed by Tyler DPS on the south side of the Lindale city limits just south of I-20 near CR 420.
Hail was reported by the National Weather Service in Fort Worth, Texas.
A few trees were snapped at their base and had large limbs broken off with the initial touchdown along FM 2138. The tornado continued northeast causing various tree damage along and intersecting path across FM 2142 and FM 1716. It continued along a northeast path where it destroyed a storage outbuilding and uprooted several trees at FM 2187 and Hwy. 149. The tornado continued northeast where it uprooted several trees and ripped off the tops of several more along FM 2216 and FM 2221. The tornado then briefly crossed into Panola County. Maximum winds were estimated at 86-95 mph.
This tornado was a continuation of the tornado which moved through northeastern Rusk County and then moved into extreme northwest Panola County. This tornado snapped several trees while in Panola County before crossing Hwy. 43 into extreme southern Harrison County. Winds were estimated at 86-95 mph.
This tornado was a continuation of the tornado that moved out of extreme northwestern Panola County and into extreme southern Harrison County. This tornado continued to snap several trees before lifting as it crossed Hwy. 43. Winds were estimated at 86-95 mph.
Multiple trees were snapped along a 3 mile track just north of Hwy. 80 in Wood County. The tornado touched down 7 miles west of Hawkins and continued east northeast ending on Cr. 3840. Winds were estimated at 75-85 mph.
A few trees were snapped at their base and had large limbs broken off with the initial touchdown along FM 2625 just west of Highway 59. The tornado continued northeast paralleling FM 2625 causing sporadic tree damage until it reached the intersection of FM 2625 and Taylor Road. The tornado strengthened rapidly in a short timeframe causing EF2 damage to two residential homes and EF1 damage to a third. One house completely lost its roof while another had an entire room destroyed. The third home had its metal roof peeled off while sustaining partial wall failure. Numerous trees in the vicinity of the homes were completely toppled or had their tops sheared off. The tornado continued to the northeast where it intersected Blocker Road near FM 2625 causing various amounts of tree damage to several trees there. The tornado continued to the northeast dissipating over a logging road a mile to the east of Blocker Road. Maximum winds were estimated at 120-125 mph.
A few trees were snapped with the initial touchdown just north and along Interstate 20 near the Highway 80 exit just west of Waskom. The tornado continued northeast causing sporadic tree damage along Bellview Road. The tornado then continued northeast where it toppled several large trees and knocked down large limbs along Concord Road between FM 134 and Owen George Road. The tornado continued northeast where it took the tops off of a few trees along Owen George Road. The tornado continued northeast knocking over a few trees along FM 9 where it finally dissipated. Maximum winds were estimated at 70-75 mph.
The National Weather Service conducted a storm survey in Panola County Texas, and determined that a tornado first touched down in eastern Panola County near FM 3359 and then moved northeast into Desoto Parish, Louisiana. Several trees were uprooted and/or snapped just before crossing into Desoto Parish. Winds were estimated at 110 - 115 mph.
Multiple trees were snapped and uprooted along a nearly three mile track just inside Northwest Loop 323 and north of Martin Luther King Blvd. The tornado first touched down on Cecil Street and traveled east ending near the intersection of North Northeast Loop 323 and CR. 376. Winds were estimated at 75-85 mph.
Multiple trees were snapped and uprooted along a 3 mile track just inside Northwest Loop 323 and north of Martin Luther King Blvd. A tornado touched down 2 miles northwest of downtown Tyler on Cecil Street and traveled east ending near the intersection of North Northeast Loop 323 and CR 376. Winds are estimated at 75-85 mph.
A funnel cloud was observed from the University of Tyler Campus facing east.
A tree was downed on a home on Mount Carmel Road off of Hwy. 94 west. There were no reports of injuries.
Numerous trees were downed along Hwy. 21 near Hwy. 103 as well as FM. 330 and FM. 1751.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291057, 291058, 291063, 293861, 291065, 291072, 291089, 291096, 291100, 291075, 291125, 293830, 291143, 291161, 293862, 291127, 291307, 291593, 291611, 291665.